MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE? CARTESIA?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE? CARTESIA?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-2202-30
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Bacterial Infection (1735); Erosion (1750); Purulent Discharge (1812); Pressure Sore/Ulcer (2326)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporters phone number is (b)(6) reported here as phone number exceeded character limit for designated field.Additional suspect medical device components involved in the event: model: db-2202-45 serial: (b)(6).Batch: 7136519 catalog description: dbs directional lead sterile kit 45cm udi: (b)(4).Model: db-4600-c serial: (b)(6).Batch: 35817612 catalog description: suretek burr hole cover kit udi: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient developed a decubitus ulcer and skin erosion over the burr hole cover and lead, resulting in the lead becoming visible through the skin.Purulent discharge was noted at the erosion site, raising concern for infection.The patient was started on antibiotics and subsequently underwent surgical debridement and a revision procedure.During the procedure, the leads were partially cut proximally as far as possible, and the distal portions were removed.The remaining proximal segments of the leads were left in place and remained connected to the extensions.The burr hole cover was also explanted.Postoperatively, the patient recovered well.The partially explanted lead segments and burr hole cover were disposed of by the facility and were not returned.
 
Additional Manufacturer Narrative
A review of the manufacturing records associated with these devices indicated that they were successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.Physical analysis could not be completed in our laboratory, as the devices were disposed of by the medical facility and were not returned.A review of the product labeling found no anomalies.The labeling appropriately identifies infection, implant site complications (including poor healing and wound dehiscence), and the potential for implanted components (stimulator, lead, or lead extensions) to migrate or erode through the skin as known risks associated with deep brain stimulation (dbs).It also notes that these conditions may require additional surgical intervention.The devices were not returned as they were disposed of by the medical facility.As such, physical analysis has not been conducted in our laboratory.However, a labeling review was conducted.This review determined the reported event of infection and skin erosion are known risks associated with the use of deep brain stimulation (dbs) as documented in the instructions for use (ifu).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient developed a decubitus ulcer and skin erosion over the burr hole cover and lead, resulting in the lead becoming visible through the skin.Purulent discharge was noted at the erosion site, raising concern for infection.The patient was started on antibiotics and subsequently underwent surgical debridement and a revision procedure.During the procedure, the leads were partially cut proximally as far as possible, and the distal portions were removed.The remaining proximal segments of the leads were left in place and remained connected to the extensions.The burr hole cover was also explanted.Postoperatively, the patient recovered well.The partially explanted lead segments and burr hole cover were disposed of by the facility and were not returned.Additional information was received indicating a culture was taken and was positive for serratia marcescens.The physician noted that the wound healing disorder was related to the device due to possible pressure ulcer, but the infection was not.Additional information was received indicating the presence of another pressure ulcer that was observed behind the ear along the lead extension with the presence of the same serratia marcescens infection.The patient underwent a revision procedure where the remaining dbs devices were explanted.The patient was doing well postoperatively.The remaining explanted devices were disposed by the facility and were not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: model: db-3128-55.Serial: (b)(6).Batch: 5004518.Catalog description: dbs 2x8 extension 55cm sterile kit.Udi: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to field h6 evaluation conclusion codes and h11 additional mfr narrative - device evaluation analysis.A review of the manufacturing records associated with these devices indicated that they were successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.Physical analysis could not be completed in our laboratory, as the devices were disposed of by the medical facility and were not returned.A review of the product labeling found no anomalies.The labeling appropriately identifies infection, implant site complications (including poor healing and wound dehiscence), and the potential for implanted components (stimulator, lead, or lead extensions) to migrate or erode through the skin as known risks associated with deep brain stimulation (dbs).It also notes that these conditions may require additional surgical intervention.The devices were not returned as they were disposed of by the medical facility.As such, physical analysis has not been conducted in our laboratory.Therefore, the root cause of the reported clinical observations cannot be established.

Brand Name
VERCISE? CARTESIA?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24613100
Report Number3006630150-2026-01534
Device Sequence Number18602318
Product Code NHL
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDB-2202-30
Device Catalogue NumberDB-2202-30
Device Lot Number7089304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer03/19/2026
04/13/2026
05/11/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/13/2026
05/08/2026
06/04/2026
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale